Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 246, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Nov 10, 2002, 2:39 AM CST for Green County, Taylor County, Kentucky. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 2:39 AM CST (08:39 UTC)
- Expired
- Nov 10, 2002, 3:15 AM CST
- In force
- 36 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Green County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 2:45 AM CST | Hail 0.75 | Campbellsville, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 12:35 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
572 WUUS53 KLMK 100839 SVRSDF KYC087-217-100915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 338 AM EST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREEN COUNTY IN SOUTH CENTRAL KENTUCKY TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 415 AM EST(315 AM CST) * AT 334 AM EST(234 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM HOBSON TO PIERCE...OR FROM 49 MILES NORTHWEST OF SOMERSET TO 49 MILES EAST OF BOWLING GREEN...MOVING NORTHEAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MANNSVILLE...ELK HORN AROUND 350 AM EST YUMA AROUND 355 AM EST LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 1:45 PM CST, 12 hours 54 minutes earlier.
Area forecast discussion, Nov 9, 1:45 PM CST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EST SAT NOV 9 2002 DEVELOPING WEATHER SITUATION ACROSS THE LOWER OHIO VALLEY OVER THE WEEKEND. SEVERAL SHORT WAVES WILL BE MOVING THROUGH THE FAST WEST TO EAST FLOW TONIGHT INTO SUNDAY. AT THE SAME TIME WARM MOIST AIR WILL BE SURGING NORTH FROM THE GULF OF MEXICO INTO THE LOWER OHIO VALLEY...WITH DEW POINTS GRADUALLY RISING TO 60 OR SO INTO CENTRAL KENTUCKY. IN ADDITION AN UPPER TROUGH OVER NORTH DAKOTA AND INTENSIFYING LOW PRESSURE WILL BE MOVING EAST...A COLD FRONT EXTENDING SOUTHWEST FROM THE NORTH DAKOTA LOW WILL BE CROSSING THE CENTRAL PLAINS. THIS WILL COMBINE WITH SHORT WAVE ENERGY APPROACHING KENTUCKY FROM THE SOUTHERN PLAINS WITH INCREASINGLY WARM AND UNSTABLE AIR TO PRODUCE THUNDERSTORMS TONIGHT...BEGINNING OVER WEST KENTUCKY THIS EVENING...THEN MOVING INTO CENTRAL SECTIONS LATER THIS EVENING AND OVERNIGHT. SOME STORMS COULD APPROACH SEVERE LIMITS. THE PASSAGE OF THE ONE SHORT WAVE TONIGHT WILL BRING DIMISHING SHOWERS AND STORMS LATE TONIGHT AND EARLY SUNDAY. HOWEVER THE APPROACHING COLD FRONT AND SHARPENING UPPER TROUGH WILL BRING ANOTHER ROUND OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING IN SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. SOME OF THESE COULD BE SEVERE...AS A STRONG MID LEVEL JET MOVES IN FROM THE CENTRAL PLAINS. ONCE THE COLD FRONT PASSES SUNDAY NIGHT...DRIER AND MUCH COOLER AIR WILL PUSH IN...PRODUCING A MAINLY DRY AND COOL VETERANS DAY. THE NEXT CHANCE OF RAIN WILL COME ABOUT FRIDAY. .SDF...NONE. REITMEYER
Hazardous weather outlook, Nov 9, 7:30 PM CST, 7 hours 9 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 830 PM EST SAT NOV 9 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE... AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE OHIO VALLEY OVERNIGHT...TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH A BRISK SOUTHERLY FLOW OVER THE REGION...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE. THE STRONG WIND FIELDS WILL ALSO MEAN THAN TORNADOES WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER SAYS THAT THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE EARLY MORNING HOURS ON SUNDAY. THE OTHER POTENTIAL HAZARD...OUTSIDE OF THUNDERSTORMS...WILL BE GUSTY WINDS WITH SOUTH OR SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH AT TIMES OVERNIGHT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE OHIO VALLEY ON SUNDAY...WHILE A COLD FRONT GRADUALLY SAGS THROUGH OUR REGION. NUMEROUS SHOWERS AND THUNDERSTORMS ARE ON TAP FOR SUNDAY...BEFORE DIMINISHING SUNDAY NIGHT. WIND FIELDS AGAIN WILL REMAIN STRONG... AS A RESULT THE THREAT FOR DAMAGING WIND GUSTS WILL CONTINUE SUNDAY INTO SUNDAY NIGHT. SCHOLZ
In the hours before
Local storm report, Nov 10, 2:04 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
304 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0143 AM BOWLING GREEN KY MPH TSTM WIND GUST
11/10/02 WARREN TREES AND POWER LINES DOWNLocal storm report, Nov 10, 2:08 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
308 AM EST SUN NOV 10 2002
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 AM PLANO KY 1.00 INCH HAIL
11/10/02 WARREN
RLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 11:48 PM CST | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Nov 10, 12:46 AM CST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 1:05 AM CST | Tornado Warning | LMK | Warren | 30 min |
| Nov 10, 1:12 AM CST | Severe Thunderstorm Warning | LMK | Logan, Simpson | 33 min |
| Nov 10, 1:16 AM CST | Severe Thunderstorm Warning | LMK | Hancock | 29 min |
| Nov 10, 1:45 AM CST | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart | 30 min |
| Nov 10, 1:52 AM CST | Tornado Warning | LMK | Allen, Simpson | 23 min |
| Nov 10, 1:57 AM CST | Severe Thunderstorm Warning | LMK | Breckinridge | 33 min |
| Nov 10, 2:19 AM CST | Severe Thunderstorm Warning | LMK | Allen | 26 min |
| Nov 10, 2:32 AM CST | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| Nov 10, 3:08 AM CST | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 22 min |
| Nov 10, 3:37 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 28 min |
| Nov 10, 3:44 PM CST | Severe Thunderstorm Warning | LMK | Clinton, Cumberland | 36 min |
| Nov 10, 3:45 PM CST | Tornado Warning | LMK | Hancock | 50 min |
| Nov 10, 3:56 PM CST | Tornado Warning | LMK | Clinton, Cumberland | 34 min |
| Nov 10, 4:05 PM CST | Severe Thunderstorm Warning | LMK | Russell | 30 min |
| Nov 10, 4:07 PM CST | Tornado Warning | LMK | Breckinridge, Meade | 43 min |
| Nov 10, 4:12 PM CST | Severe Thunderstorm Warning | LMK | Monroe | 33 min |
| Nov 10, 4:34 PM CST | Severe Thunderstorm Warning | LMK | Cumberland | 26 min |
| Nov 10, 4:43 PM CST | Tornado Warning | LMK | Jefferson | 37 min |
| Nov 10, 4:51 PM CST | Severe Thunderstorm Warning | LMK | Breckinridge | 24 min |
| Nov 10, 4:52 PM CST | Severe Thunderstorm Warning | LMK | Oldham | 38 min |
| Nov 10, 5:02 PM CST | Severe Thunderstorm Warning | LMK | Russell | 23 min |
| Nov 10, 5:06 PM CST | Tornado Warning | LMK | Oldham | 29 min |
| Nov 10, 5:08 PM CST | Severe Thunderstorm Warning | LMK | Meade | 37 min |
| Nov 10, 5:13 PM CST | Severe Thunderstorm Warning | LMK | Henry, Trimble | 47 min |
| Nov 10, 5:44 PM CST | Severe Thunderstorm Warning | LMK | Jefferson | 21 min |
| Nov 10, 5:51 PM CST | Severe Thunderstorm Warning | LMK | Shelby | 29 min |
| Nov 10, 5:53 PM CST | Severe Thunderstorm Warning | LMK | Logan | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.